Depression Home > Pristiq Withdrawal
In clinical studies, at least 5 percent of people experienced symptoms of withdrawal when they stopped taking Pristiq (desvenlafaxine succinate). These symptoms included nausea, headaches, and insomnia, among others. If you are thinking about stopping Pristiq, your healthcare provider will likely recommend slowly decreasing your dosage over several weeks, or even months. This will help reduce the severity of any withdrawal symptoms.
Withdrawing From Pristiq: An OverviewPristiq® (desvenlafaxine succinate) is a serotonin-norepinephrine reuptake inhibitor (SNRI) medication approved for depression treatment. Like other SNRIs, Pristiq may cause varying degrees of withdrawal symptoms in people who stop taking it. This is also the case with another class of antidepressants known as selective serotonin reuptake inhibitors (SSRIs for short). These withdrawal symptoms are sometimes called antidepressant discontinuation syndrome.
Symptoms of Pristiq WithdrawalBased on clinical studies, symptoms of withdrawal from Pristiq that occurred in at least 5 percent of people included:
These symptoms are more common the longer a person has been taking Pristiq. They are also probably less common and less severe when the dosage is slowly decreased over time, rather than stopped abruptly. This is why your healthcare provider may recommend slowly decreasing your Pristiq dosage over several weeks, or perhaps even months.
Treatment OptionsIn most people, withdrawal symptoms are mild to moderate and improve with time, without the need for any treatment. However, symptoms of Pristiq withdrawal can be severe. In these cases, your healthcare provider may put you back on the drug and then wean you off slowly to try to decrease symptoms.
Sometimes, what seem like signs of withdrawal are actually symptoms of depression returning. In this case, your healthcare provider may decide to put you back on an antidepressant medication.
Make sure to talk with your healthcare provider if you develop withdrawal symptoms when stopping Pristiq. He or she is in the best position to give you advice for treating specific symptoms.